Mon May 18, 2015 9:34 pm
Tue May 19, 2015 5:00 am
Wed May 20, 2015 12:52 am
Wed May 20, 2015 7:27 am
Tue May 26, 2015 4:52 pm
Thu May 28, 2015 2:15 am
Tue Jun 02, 2015 5:19 pm
[Gregster] is having a hard time right now. The rash is getting worse and has gone into his mouth. He is also having aches and pains which are side affects of the chemo. There is really nothing to do except pray for his comfort and remind him he is almost to the half way point. He is using Dove soap and Aveeno, but they only help for a little bit. I wish I could make the pain and discomfort go away, but we will get through this.
Thank you everyone for your thoughts, prayers, and excellent suggestions. Unfortunately I cannot take a bath because I have a g-tube in my stomach and can't let it get under water. I can only take showers which due to the rash on the entire upper half of my body neck face and scalp are becoming borderline painful. The rash looks like severe measles combined with severe acne. It feels like I have a sunburn everywhere. Even laying down in bed or putting my head on the pillow is uncomfortable. I just have to deal with it. The rash feels like sandpaper which I am constantly tempted to scratch. Unfortunately I find that I can't stop.
The soreness in the skin on my neck, and my neck muscles, and inside my mouth and tongue is from the radiation. It's kind of like having a sunburn on the inside and outside. I'm not sure if it's the radiation or the dryness in my mouth causing the ulcers on my tongue. They gave me a medicated salt mouth rinse called Nutrasal , and they also gave me liquid lidocaine that I can swish around my mouth to numb my mouth. That will be most helpful when I am trying to go to sleep but can't because of the pain of my mouth. I can't eat when I'm using the lidocaine because I could choke.
All things considered I try to remind myself that this is still much better than the alternative if I wasn't getting treated or the treatments weren't working. I'm just a little disheartened that I'm showing symptoms from the treatment so quickly I thought I at least have another week or two before they would start to show up and make me uncomfortable.
This officially sucks. Even eating a Reese's Peanut Butter Cup is painful.
Tue Jun 02, 2015 5:32 pm
I look like a frickin ogre. And yes it hurts as bad as it looks. I have the stuff on my chest, on my back, both arms, my neck, and even on my scalp in my hair. My skin feels like rough grit sandpaper. I hope the chemo is attacking my cancer even worse than its attacking me.
Tue Jun 02, 2015 5:38 pm
It's Chemo Tuesday... This is dose number 4, so I'm halfway through my 8 week treatment.
Time for another Mickey Mouse hat!
Tue Jun 02, 2015 6:53 pm
Week 3 day 2 of my radiation treatments. — at Naval Medical Center Portsmouth.
I am actually feeling a litter better today, emotionally and physically. I give credit to wearing the hat today. Everyone that saw me wearing it immediately smiled and struck up a conversation.That in turn distracts me from my issues and makes me smile too. Smiling has become very important to me. I know that when I am able to smile, I actually feel a little bit better. It's hard not to smile when a stranger is smiling at you cheerfully asking questions.
I wasn't feeling well at all yesterday and was getting depressed at my numerous difficulties with eating that showed up this weekend. I am already loosing weight again, so I gotta get creative and find things I can tolerate and keep my strength up.
My neck burns like it's under a broiler right now. Between the radiation burns and the rash from the chemo it feels like raw hot cactus almost constantly. I have medicine (Biafine) that really helps lessen the pain, but I left it in the bag that Beth took to work today, so I will have to wait until tonight to use it. I will get by with the Aveeno moisturizer for now.